advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Sarasota, Florida, USA:

I am a 40 year old female diagnosed with type 2 diabetes about five years ago. I took oral agents until about four months ago when my hemoglobin A1c was 12.0%, and since I have lost 20 pounds over the past six months, I asked to go on insulin. My endocrinologist thinks I may have been allergic to the protamine in both 30/70 and 25/75 insulins so I am now taking Lente and Regular. I am unable to find much about this problem; can you help?

Answer:

Allergic reactions to insulin are quite uncommon. When they occur, the reaction is maximal at the insulin injection site. To confirm the diagnosis, skin testing is required. Otherwise, it is a best guess as to the cause of a reaction.

JTL

DTQ-20010406022955B
Original posting 16 Apr 2001
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.